Texas, 2004Tornadoes and Flash Flooding in Texas, June 21, 2004
June 21, 2004 · NWS AMA · 79 events in 12 counties and zones
Severe thunderstorms containing large and damaging hail along with a few tornadoes and flooding rainfall moved across the Texas panhandle during the evening hours. The hardest hit areas from the large hail and tornadoes were from northwest Amarillo to the northern sections of Canyon where the hospital district and Baptist St.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $176 million
- Crop damage
- None recorded
- Events
- 79
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms containing large and damaging hail along with a few tornadoes and flooding rainfall moved across the Texas panhandle during the evening hours. The hardest hit areas from the large hail and tornadoes were from northwest Amarillo to the northern sections of Canyon where the hospital district and Baptist St. Anthony's hospital sustained major damage to windows. A tornado just east of Canyon produced major damage. The total cost of the hail was approximately one hundred and seventy-five million dollars. The Insurance Council of Texas has ranked this event as the sixth costliest hail storm in Texas history. No injuries were reported from the tornadoes and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 21, 2:15 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 2:15 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT MON JUN 21 2004
.DISCUSSION...
SFC FEATURES INCLUDE SFC LOW NR KROW...WITH WMFNT FEATURE EXTDG EWD.
OUTFLOW BNDRY FM LAST NIGHT/S TSTMS LIES ACRS SRN AND SWRN PARTS OF
TX PNHDL. CDFNT LIES ACRS NRN TX PNHDL. ALTHOUGH LOW-LVL MSTR
SOMEWHAT LESS RICH THAN 24 HRS AGO...LOW-LVL SHEAR HAS INCRSD...AND
UPR DIFFLUENCE IS MORE PRONOUNCED. WL CARRY NMRS TSTMS TNGT...
KEEPING SVR MENTIONED ALL ZNS...AND HVY RAINS MENTIONED IN ERN ZNS.
WE ARE NOT ISSUING FLOOD WATCH ATTM...SINCE HEAVY RAIN EVENTS OF LAST
FEW DAYS HAVE NOT BEEN REPEATING IN SAME LOCATIONS. ALSO...BELIEVE
THAT ECHOES WILL MOV QUICKLY ENOUGH TO PREVENT TRAINING PROBLEMS.
CDFNT EXPCD TO BE DRIVEN S OF FCST AREA BY TNGT/S CNVTN...LEAVING A
MORE QUIET...STABLE AMS IN PLACE FOR TUE. PSBL EXCEPTION WL BE FAR
WRN ZONES...WHERE LOW AND MID-LVL MSTR RETURN MAY OCR LATE TUE
AFTN/EVE. HAVE INTRODUCED SLGT CHC POPS WRN ZNS FOR THIS
POSSIBILITY. FEEL THAT MORE PROUNOUNCED MSTR RETURN WL OCR BY WED
AFTN/EVE. H7 VOT MAX PROGGED TO DROP INTO FCST AREA VIA NW FLOW
ALF...AS SFC TROF SHARPENS A BIT. THUS...HAVE INTRODUCED LATE AFTN
POPS INTO WRN ZNS...AND CHC POPS ALL ZNS FOR WED EVE.
NW FLOW PAT CONTS THU AND FRI...THEN MAY FLATTEN SAT THRU MON. NO
CHANGES MADE TO EXTDD PDS. JC/DH
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO 62 80 64 87 / 60 10 10 40
BEAVER 62 80 61 86 / 60 10 10 40
BOISE CITY 57 78 57 84 / 60 20 20 30
BORGER 63 81 63 88 / 60 10 10 40
BOYS RANCH 63 80 62 87 / 60 20 20 30
CANYON 62 80 64 87 / 60 10 10 30
CLARENDON 66 82 67 88 / 70 10 10 40
DALHART 60 79 60 86 / 60 20 20 30
GUYMON 61 81 60 85 / 60 10 10 30
HEREFORD 63 81 64 86 / 60 20 20 30
LIPSCOMB 64 81 65 87 / 70 10 10 40
PAMPA 64 81 64 87 / 70 10 10 40
SHAMROCK 67 82 67 89 / 70 10 10 40
WELLINGTON 68 83 68 90 / 70 10 10 40
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
10/03
Hazardous weather outlook, Jun 21, 12:00 PM CST, 4 hours 27 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON JUN 21 2004
OKZ001>003-TXZ001>020-221100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON JUN 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. WHILE THE
MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAINS...ISOLATED TORNADOES MAY ALSO DEVELOP.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
STRONG THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY...MAINLY
DURING THE LATE AFTERNOON AND NIGHTTIME PERIODS. SOME OF THESE STORMS
COULD POTENTIALLY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.
HENNIG
In the hours before
Special weather statement, Jun 21, 4:00 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT MON JUN 21 2004
TXZ012-017-212300-
POTTER-RANDALL-
500 PM CDT MON JUN 21 2004
...STRONG THUNDERSTORMS OVER POTTER COUNTY...
AT 450 PM...A STRONG THUNDERSTORM WAS LOCATED OVER THE CANADIAN RIVER
VALLEY JUST TO THE EAST OF VALLEY DE ORO. THIS STORM WAS MOVING
TOWARDS THE SOUTHEAST AT ABOUT 5 MPH AND WILL MOVE OVER THE DUMAS
HIGHWAY AND CANADIAN RIVER OVER THE NEXT HOUR. THIS STORM WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO NEAR 50 MPH AND HAIL UP TO HALF
INCH IN DIAMETER.
ADDITIONALLY...THIS AREA HAS RECEIVED RAINFALL OVER THE PAST
SEVERAL DAYS AND ADDITIONAL RAINFALL WILL RUN OFF FAIRLY RAPIDLY.
PERSONS INVOLVED IN OUTDOOR ACTIVITIES IN THE CANADIAN RIVER VALLEY
AND LAKE MEREDITH SHOULD START TO SEEK SAFE SHELTER AS THE STORM
APPROACHES.
JORDAN
Event by event
53 hail, 14 thunderstorm wind, 8 tornado, 2 funnel cloud, 2 flash flood. Local standard time, as filed.
Hail, Potter
- When
- June 21, 4:27 PM CST
- Where
- Potter County, 17 mi N of Amarillo
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.450, -101.817
Reported on U.S. Highway 87 about one to two miles south of the Canadian River.
Hail, Potter
- When
- June 21, 4:45 PM CST
- Where
- Potter County, 23 mi NW of Amarillo
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.433, -102.100
Reported in Valley de Oro in northwest Potter county.
Hail, Hutchinson
- When
- June 21, 5:01 PM CST
- Where
- Hutchinson County, 1 mi NW of Stinnett
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.833, -101.467
Hail, Potter
- When
- June 21, 5:51 PM CST
- Where
- Potter County, 7 mi NW of Amarillo
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.267, -101.900
Hail, Potter
- When
- June 21, 5:51 PM CST to 5:54 PM CST
- Where
- Potter County, 15 mi N of Amarillo
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.417, -101.817
Hail, Potter
- When
- June 21, 6:05 PM CST
- Where
- Potter County, 15 mi N of Amarillo
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.417, -101.817
Hail, Potter
- When
- June 21, 6:08 PM CST
- Where
- Potter County, 6 mi NW of Amarillo
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.267, -101.900
Reported at Western Street and the northern part of Loop 335.
Tornado, Potter
- When
- June 21, 6:11 PM CST to 6:12 PM CST
- Where
- Potter County, 3 mi W of Bushland
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.183, -102.117
The tornado touched down over open country just north of Interstate 40. The path length and path width were estimated. No damage or injuries occurred with this tornado.
Hail, Potter
- When
- June 21, 6:12 PM CST
- Where
- Potter County, 5 mi NW of Amarillo
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.250, -101.883
Reported at the Tierra Grande Development.
Funnel Cloud, Potter
- When
- June 21, 6:14 PM CST to 6:17 PM CST
- Where
- Potter County, 18 mi W of Amarillo
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Reported on Interstate 40 one mile east of the Oldham and Potter county line.
Tornado, Potter
- When
- June 21, 6:16 PM CST to 6:18 PM CST
- Where
- Potter County, 3 mi W of Bushland
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.183, -102.117
The tornado touched down over open country just north of Interstate 40. The path length and path width were estimated. No damage or injuries occurred with this tornado.
Hail, Potter
- When
- June 21, 6:20 PM CST
- Where
- Potter County, 7 mi NW of Amarillo
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.267, -101.900
Thunderstorm Wind, Potter
- When
- June 21, 6:30 PM CST
- Where
- Potter County, Bushland
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.183, -102.067
Hail, Potter
- When
- June 21, 6:32 PM CST
- Where
- Potter County, 8 mi NW of Amarillo
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.283, -101.917
Reported two miles north of Bishop Hills.
Hail, Potter
- When
- June 21, 6:33 PM CST
- Where
- Potter County, 8 mi W of Amarillo
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -101.967
Reported at the Love's gas station west of Amarillo on Interstate 40.
Hail, Potter
- When
- June 21, 6:33 PM CST
- Where
- Potter County, Amarillo
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -101.817
Reported at 6th and Western Street.
Tornado, Randall
- When
- June 21, 6:34 PM CST to 6:37 PM CST
- Where
- Randall County, 11 mi WSW of Amarillo
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.133, -102.000
The tornado touched down over open country. The path length and path width were estimated. No damage or injuries were reported.
Hail, Potter
- When
- June 21, 6:40 PM CST
- Where
- Potter County, 1 mi W of Amarillo
- Measured
- 2.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.200, -101.833
Hail, Potter
- When
- June 21, 6:40 PM CST to 6:45 PM CST
- Where
- Potter County, 6 mi NW of Amarillo
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.267, -101.900
Reported at Tascosa Road and Amarillo Boulevard.
Hail, Potter
- When
- June 21, 6:42 PM CST
- Where
- Potter County, Amarillo
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -101.817
Reported at Western Street and Amarillo Boulevard.
Hail, Potter
- When
- June 21, 6:45 PM CST
- Where
- Potter County, Amarillo
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -101.817
Reported at 6th and Western Street.
Thunderstorm Wind, Potter
- When
- June 21, 6:45 PM CST
- Where
- Potter County, 6 mi NW of Amarillo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.267, -101.900
High winds reportedly blew down trees.
Hail, Potter
- When
- June 21, 6:45 PM CST
- Where
- Potter County, Amarillo
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.200, -101.817
Reported at Interstate 40 and Climer Circle.
Tornado, Randall
- When
- June 21, 6:48 PM CST
- Where
- Randall County, 8 mi NNW of Canyon
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.083, -101.967
The tornado touched down over open country. The path length and path width were estimated. No damage or injuries were reported.
Hail, Potter
- When
- June 21, 6:50 PM CST
- Where
- Potter County, Amarillo
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -101.817
Reported at Central Avenue and the Dumas Highway or U.S. Highway 87/287.
Hail, Potter
- When
- June 21, 6:51 PM CST
- Where
- Potter County, Amarillo
- Measured
- 2.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -101.817
Reported at Interstate 40 and Soncy Road.
Tornado, Randall
- When
- June 21, 6:51 PM CST to 6:52 PM CST
- Where
- Randall County, 7 mi NNW of Canyon
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.083, -101.967
The tornado touched down over open country. The path length and path width were estimated. No damage or injuries were reported.
Hail, Randall
- When
- June 21, 6:51 PM CST
- Where
- Randall County, Amarillo
- Measured
- 1.75 in hail
- Property damage
- $20 million
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.200, -101.817
Reported at 34th and Georgia Street. The large hail damaged roofs to many homes.
Hail, Potter
- When
- June 21, 6:54 PM CST
- Where
- Potter County, 5 mi W of Amarillo
- Measured
- 1.75 in hail
- Property damage
- $15 million
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -101.900
Reported at the Westgate Mall area of west Amarillo. Many roofs and skylights to homes damaged.
Hail, Randall
- When
- June 21, 6:55 PM CST
- Where
- Randall County, 5 mi S of Amarillo
- Measured
- 1.75 in hail
- Property damage
- $25 million
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.133, -101.817
Reported in the Sleepy Hollow area of south Amarillo. Many roofs and skylights to homes damaged by the hail.
Hail, Randall
- When
- June 21, 6:56 PM CST
- Where
- Randall County, 6 mi SSW of Amarillo
- Measured
- 2.75 in hail
- Property damage
- $20 million
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.117, -101.850
Reported at Hillside Road and Bell Street. Many homes had damage to roofs and skylights from the hail.
Hail, Randall
- When
- June 21, 6:59 PM CST
- Where
- Randall County, 9 mi SW of Amarillo
- Measured
- 4.25 in hail
- Property damage
- $15 million
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.117, -101.917
Reported in the Greyhawk subdivision south of Soncy Road and the southern part of Loop 335/Hollywood Road. Many homes and cars damaged by the hail including roofs...windows and skylights.
Thunderstorm Wind, Moore
- When
- June 21, 7:00 PM CST
- Where
- Moore County, Sunray
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.017, -101.733
Hail, Randall
- When
- June 21, 7:01 PM CST
- Where
- Randall County, 5 mi SW of Amarillo
- Measured
- 4.25 in hail
- Property damage
- $25 million
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.150, -101.883
Many homes and cars damaged by the hail including roofs...windows and skylights.
Hail, Potter
- When
- June 21, 7:01 PM CST
- Where
- Potter County, Amarillo
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -101.817
Reported at Plains Boulevard and Western Street.
Hail, Randall
- When
- June 21, 7:01 PM CST
- Where
- Randall County, 2 mi S of Amarillo
- Measured
- 2.75 in hail
- Property damage
- $20 million
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.167, -101.817
Reported at Farm to Market Road 2186 about one mile west of Soncy Road. Several homes had damage to roofs and skylights from the hail.
Tornado, Randall
- When
- June 21, 7:03 PM CST to 7:05 PM CST
- Where
- Randall County, 3 mi N of Canyon
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.033, -101.917
The tornado touched down over open country. The path length and path width were estimated. No damage or injuries were reported.
Hail, Hartley
- When
- June 21, 7:10 PM CST
- Where
- Hartley County, Romero
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.717, -102.933
Hail, Randall
- When
- June 21, 7:15 PM CST
- Where
- Randall County, 5 mi N of Canyon
- Measured
- 2.75 in hail
- Property damage
- $10 million
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.050, -101.917
Reported at Rockwell Road and Interstate 27. Several homes and businesses had damage to roofs and windows.
Tornado, Randall
- When
- June 21, 7:17 PM CST to 7:19 PM CST
- Where
- Randall County, 4 mi E of Canyon
- Rating
- F1
- Path length
- 0.4 mi
- Path width
- 50 yd
- Property damage
- $225,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.983, -101.850
The tornado caused damage to four homes at the intersection of Farm to Market Road 1541 and Nance Road. One home sustained major damage...losing the entire roof. The other three homes received minor damage. A boat and a horse trailer were also tossed around by the tornado and heavily damaged. No injuries were reported.
Tornado, Randall
- When
- June 21, 7:17 PM CST to 7:18 PM CST
- Where
- Randall County, 18 mi SE of Canyon
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.800, -101.700
The tornado touched down over open country and the path length and path width were estimated. No damage or injuries were reported.
Hail, Randall
- When
- June 21, 7:26 PM CST
- Where
- Randall County, 3 mi E of Canyon
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.983, -101.867
Reported at Texas Highway 217 and Interstate 27.
Hail, Moore
- When
- June 21, 7:28 PM CST
- Where
- Moore County, 3 mi S of Sunray
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.967, -101.733
Thunderstorm Wind, Randall
- When
- June 21, 7:32 PM CST
- Where
- Randall County, 16 mi ESE of Canyon
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.900, -101.650
Reported at Palo Duro Canyon State Park.
Hail, Randall
- When
- June 21, 7:32 PM CST
- Where
- Randall County, Canyon
- Measured
- 2.75 in hail
- Property damage
- $25 million
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.983, -101.917
Reported at Hunsley Road and Interstate 27. Many homes had damage to roofs and skylights from the hail.
Hail, Hartley
- When
- June 21, 7:40 PM CST
- Where
- Hartley County, 15 mi W of Channing
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.683, -102.600
Hail, Hartley
- When
- June 21, 7:40 PM CST
- Where
- Hartley County, 10 mi E of Hartley
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.883, -102.217
Flash Flood, Potter
- When
- June 21, 7:43 PM CST to 8:45 PM CST
- Where
- Potter County, 5 mi W of Amarillo
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Major flooding of roads and streets in west Amarillo.
Hail, Randall
- When
- June 21, 7:45 PM CST
- Where
- Randall County, 14 mi ESE of Canyon
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.900, -101.683
Reported at Sunday Canyon near Palo Duro Canyon State Park.
Hail, Randall
- When
- June 21, 7:45 PM CST
- Where
- Randall County, 8 mi SE of Canyon
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.900, -101.817
Reported at Interstate 27 and Hungate Road.
Thunderstorm Wind, Sherman
- When
- June 21, 7:45 PM CST
- Where
- Sherman County, Stratford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.417, -102.067
Hail, Hutchinson
- When
- June 21, 7:52 PM CST
- Where
- Hutchinson County, Stinnett
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.817, -101.450
Hail, Randall
- When
- June 21, 7:53 PM CST
- Where
- Randall County, 14 mi ESE of Canyon
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.900, -101.683
Reported at Sunday Canyon which is located two miles west of Palo Duro Canyon State Park.
Funnel Cloud, Randall
- When
- June 21, 7:53 PM CST to 7:55 PM CST
- Where
- Randall County, 14 mi ESE of Canyon
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Reported at Sunday Canyon which is located two miles west of Palo Duro Canyon State Park.
Hail, Sherman
- When
- June 21, 7:53 PM CST
- Where
- Sherman County, 11 mi E of Stratford
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.417, -101.867
Hail, Randall
- When
- June 21, 7:53 PM CST
- Where
- Randall County, 14 mi ESE of Canyon
- Measured
- 1.75 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 34.900, -101.683
Reported at Sunday Canyon or two miles west of Palo Duro Canyon State Park.
Hail, Hutchinson
- When
- June 21, 7:55 PM CST
- Where
- Hutchinson County, 2 mi N of Stinnett
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.850, -101.450
Hail, Hartley
- When
- June 21, 7:59 PM CST
- Where
- Hartley County, Channing
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.683, -102.333
Hail, Hutchinson
- When
- June 21, 8:00 PM CST
- Where
- Hutchinson County, Stinnett
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.817, -101.450
Hail, Armstrong
- When
- June 21, 8:00 PM CST
- Where
- Armstrong County, 5 mi NW of Wayside
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.833, -101.617
Hail, Hutchinson
- When
- June 21, 8:08 PM CST
- Where
- Hutchinson County, Stinnett
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.817, -101.450
Hail, Oldham
- When
- June 21, 8:10 PM CST
- Where
- Oldham County, Boys Ranch
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.533, -102.250
Hail, Oldham
- When
- June 21, 8:15 PM CST
- Where
- Oldham County, 10 mi S of Boys Ranch
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.383, -102.250
Hail, Oldham
- When
- June 21, 8:17 PM CST
- Where
- Oldham County, 8 mi S of Boys Ranch
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.417, -102.250
Hail, Lipscomb
- When
- June 21, 8:30 PM CST
- Where
- Lipscomb County, Darrouzett
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.433, -100.317
Thunderstorm Wind, Potter
- When
- June 21, 8:41 PM CST
- Where
- Potter County, 5 mi WNW of Amarillo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.233, -101.900
Reported at 9th and Coulter Street.
Thunderstorm Wind, Potter
- When
- June 21, 8:47 PM CST
- Where
- Potter County, 5 mi NNW of Amarillo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.267, -101.850
Reported on the north part of Loop 335 about one and a half miles east of Western Street.
Hail, Lipscomb
- When
- June 21, 8:58 PM CST
- Where
- Lipscomb County, Follett
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.433, -100.133
Thunderstorm Wind, Potter
- When
- June 21, 9:04 PM CST to 9:06 PM CST
- Where
- Potter County, (Ama)amarillo Intl A
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.217, -101.717
Hail, Gray
- When
- June 21, 9:08 PM CST
- Where
- Gray County, Pampa
- Measured
- 1.75 in hail
- Property damage
- $350,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.533, -100.967
Several homes had damage to roofs and cars had windows broken.
Thunderstorm Wind, Potter
- When
- June 21, 9:10 PM CST
- Where
- Potter County, 10 mi E of Amarillo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.200, -101.633
Thunderstorm Wind, Carson
- When
- June 21, 9:11 PM CST
- Where
- Carson County, 14 mi SW of Panhandle
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.200, -101.567
Reported twelve miles west of the town of Conway.
Thunderstorm Wind, Carson
- When
- June 21, 9:11 PM CST
- Where
- Carson County, 17 mi SW of Panhandle
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.183, -101.600
Thunderstorm Wind, Gray
- When
- June 21, 9:13 PM CST
- Where
- Gray County, Pampa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.533, -100.967
Flash Flood, Hartley
- When
- June 21, 9:14 PM CST to 10:15 PM CST
- Where
- Hartley County, 2 mi W of Channing
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
Farm to Market Road 767 had three to four inches of water over the road and had to be shut down.
Hail, Gray
- When
- June 21, 9:20 PM CST
- Where
- Gray County, Pampa
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.533, -100.967
Thunderstorm Wind, Carson
- When
- June 21, 9:49 PM CST
- Where
- Carson County, Groom
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.200, -101.100
Hail, Gray
- When
- June 21, 9:55 PM CST
- Where
- Gray County, Lefors
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.433, -100.817
Thunderstorm Wind, Donley
- When
- June 21, 10:25 PM CST
- Where
- Donley County, 2 mi W of Clarendon
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.933, -100.933
Reported by the West Texas Mesonet site two miles west of Clarendon.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, June 21, 20041 death · 1 event
- Tornado and Hail in Texas, June 21 to 22, 2004$3.8 million · F0 · 16 events
- Tornado and Hail in New Mexico, June 21, 2004$300,000 · F0 · 16 events
- Hail and Damaging Winds in Mississippi, June 21, 2004$70,000 · 1 in hail · 14 events
- Flash Flooding and Flooding in Oklahoma, June 21 to 24, 2004$50,000 · 1.75 in hail · 21 events
- Tornado and Flash Flooding in Texas, June 21, 2004$49,000 · F0 · 7 events
- Flash Flood in South Carolina, June 21, 2004$50,000 · 1 event
- Flash Flood in South Carolina, June 21, 2004$50,000 · 1 event
- Flash Flooding and Hail in Texas, June 21, 2004$20,000 · 1.75 in hail · 5 events
- Hail in Utah, June 21, 2004$24,000 · 0.01 in hail · 1 event
- Lightning Strike in Florida, June 21, 20042 injured · 1 event
- Flash Flood and Damaging Winds in Georgia, June 21, 2004$15,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410163, 5410164, 5410165, 5410166, 5410167, 5410168, 5410169, 5410172, 5410170, 5410171, 5410173, 5410174, 5410175, 5410177, 5410178, 5410179, 5410176, 5410180, 5410181, 5410182, 5410183, 5410184, 5410230, 5410233, 5410231, 5410232, 5410234, 5410238, 5410239, 5410240, 5410241, 5410242, 5410243, 5410244, 5410245, 5410282, 5410235, 5410283, 5410284, 5410236, and more.